MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEUTRAL LINER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. NEUTRAL LINER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a hip procedure, a hair was found inside the sterile packaging when the implant was opened.There was no direct contact with the patient.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: a1; a3; g4; h2.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
Complaint sample was returned and evaluated against the reported event.Visual evaluation of the returned product confirmed the presence of a hair-like fiber, about 100 mm long, in the inner sterile cavity, which had been fully opened prior to return.No other damage or anomalies were noted.Complaint is confirmed.Dhr was reviewed and no discrepancies were found.The likely condition of the part when it left zimmer biomet control cannot be evaluated.It cannot be determined if the hair like fiber was introduced in the transparent sterile cavities before or after the product was fully opened.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEUTRAL LINER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10450831
Report Number0001822565-2020-03049
Device Sequence Number4044544
Product Code OQG
UDI-Device Identifier00889024155008
UDI-Public(01)00889024155008
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K120370
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue Number00885101136
Device Lot Number64030822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer09/01/2020
11/12/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/22/2020
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1